Georgia, 2018Damaging Winds in Georgia, June 26, 2018
June 26, 2018 · NWS CAE · 2 events in 2 counties and zones
Upper energy combined with daytime heating and a front to the north to produce a band of thunderstorms that moved SE through the CSRA of GA and the Midlands of SC during the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper energy combined with daytime heating and a front to the north to produce a band of thunderstorms that moved SE through the CSRA of GA and the Midlands of SC during the late afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 26, 6:49 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 26, 6:49 PM EST, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Columbia SC
749 PM EDT Tue Jun 26 2018
.SYNOPSIS...
A frontal boundary over the northern Midlands will become
diffuse Wednesday. There will be lingering surface troughing
during the rest of the week. Hotter conditions will occur with
diminished cloudiness and upper ridging over the weekend.
&&
.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
Strong to severe thunderstorms crossing the Midlands and CSRA
this evening. Damaging winds and heavy rain with localized
flooding are the primary threats. High resolution models
indicate this round of convection move east of the area around
midnight. Isolated showers will be possible through the early
morning hours. Lows will be in the low 70s.
&&
.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
High pressure will extend from the Atlantic westward into the
Gulf of Mexico. North of the ridge, low pressure troughing will
be over the Great Lakes on Wednesday, moving into the Mid
Atlantic states and New England on Thursday. The CWA will be
sandwiched between these two features. Given moderate to strong
instability both days, and precipitable water around 2 inches,
there is a good chance for scattered afternoon and evening
thunderstorms. The best chance should be on Wednesday as all
models show the base of the trough axis moving across the area
during the evening. Additionally, SPC has the Piedmont and a
portion of the northern Midlands in a marginal risk for severe
weather, and damaging winds will again be possible with any
stronger storms that develop. As the trough lifts north on
Thursday, the pressure ridge will have more of an influence, and
convection will be more limited. It will be most likely across
the southern and eastern Midlands, closer to the trough axis
and influenced by the sea breeze.
Temperatures will be near normal on Wednesday with highs in the
low to mid 90s. It will be a little warmer Thursday due to the
building ridge, and highs will be in the mid to upper 90s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Large scale high pressure will dominate the region through the
long term period. Yet a surface thermal trough will also
persist. Convergence associated with this trough and onshore
flow will result in daily diurnal convection, but it should be
limited due to the ridge. Have therefore kept a slight chance to
a chance of precipitation in the forecast throughout the period.
Temperatures will be slightly above normal with highs in the
mid to upper 90s and lows in the low 70s.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Main near term concern will be thunderstorm activity approaching
the TAF sites from the north. Some of the storms could be strong
and produce strong wind gusts. Otherwise, will expect the
activity to dissipate late tonight. Some potential for late
night/early morning fog/stratus, gradually returning to VFR
during the morning Wednesday, with scattered afternoon/evening
thunderstorms.
EXTENDED AVIATION OUTLOOK...Restrictions possible each day in
early morning fog plus mainly afternoon and evening thunderstorms.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
Hazardous weather outlook, Jun 26, 3:11 AM EST, 16 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
411 AM EDT Tue Jun 26 2018
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270815-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
411 AM EDT Tue Jun 26 2018
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and Tonight.
Thunderstorms with damaging wind gusts will be possible today. The
most likely timing is from late this afternoon through the evening.
Hail and localized flash flooding will also be possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few storms Wednesday and Thursday afternoons could contain damaging
wind and hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 6:43 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
743 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG MCCORMICK 33.91N 82.29W
06/26/2018 MCCORMICK SC 911 CALL CENTER
NUMEROUS TREES DOWN IN THE TOWN OF
MCCORMICK.
&&
DCMLocal storm report, Jun 26, 6:47 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
747 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG WINNSBORO MILLS 34.36N 81.09W
06/26/2018 FAIRFIELD SC 911 CALL CENTER
ONE TREE WAS DOWNED ON COLUMBIA RD IN
WINNSBORO.
&&
DCMLocal storm report, Jun 26, 7:02 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
802 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 NE GILBERT 33.97N 81.33W
06/26/2018 LEXINGTON SC 911 CALL CENTER
TREE DOWN ON SMITH POND RD.
&&
DCMSpecial weather statement, Jun 26, 7:03 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Columbia SC
803 PM EDT TUE JUN 26 2018
GAZ040-063>065-SCZ018-025-026-030-270100-
Richmond GA-Lincoln GA-McDuffie GA-Columbia GA-Aiken SC-McCormick SC-
Saluda SC-Edgefield SC-
803 PM EDT TUE JUN 26 2018
...Strong Thunderstorms Will Impact Portions of Richmond...
southeastern Lincoln...McDuffie...Columbia...northwestern Aiken...
southeastern McCormick...southwestern Saluda and Edgefield Counties
Until 900 PM EDT....
At 803 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 9 miles northwest of
Edgefield to 6 miles northeast of Thomson, moving southeast at 15
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Thomson, Martinez, Fort
Gordon, Augusta, Clearwater, Belvedere, Edgefield, Hephzibah, Harlem,
Johnston, Ridge Spring, Gloverville, Burnettown, Blythe, Dearing and
Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 201.
Interstate 20 in South Carolina between mile markers 0 and 32.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3364 8255 3364 8252 3366 8251 3365 8249
3367 8250 3396 8204 3396 8202 3399 8199
3378 8150 3340 8188 3327 8226 3327 8228
3351 8261 3358 8264
TIME...MOT...LOC 0003Z 306DEG 15KT 3391 8200 3352 8241
HCLocal storm report, Jun 26, 7:05 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
805 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 SE SEVEN OAKS 34.04N 81.13W
06/26/2018 LEXINGTON SC 911 CALL CENTER
TREE DOWN, ALSO TAKING DOWN POWER LINES, ON
KINGSBRIDGE RD.
&&
DCMLocal storm report, Jun 26, 7:18 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
818 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PARKSVILLE 33.79N 82.22W
06/26/2018 MCCORMICK SC 911 CALL CENTER
TREES DOWN IN THE PARKSVILLE AREA.
&&
DCMThunderstorm Wind, McDuffie
- When
- June 26, 7:37 PM EST to 7:40 PM EST
- Where
- McDuffie County, 3.87 mi NNE of Boneville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 33.481, -82.423
Trees down along Howard Rd and White Oak Rd.
Thunderstorm Wind, Lincoln
- When
- June 26, 9:50 PM EST to 9:52 PM EST
- Where
- Lincoln County, 19.14 mi NE of Thmson McDuffee Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.703, -82.261
Trees down on Bussey Point at Clarks Hill Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 26 to 30, 20184 deaths · 1 event
- Tornadoes and Flooding in Kansas, June 26 to 27, 20188 injured · $14 million · EF3 · 45 events
- Tornadoes and Flash Flooding in Kentucky, June 26, 2018$1.3 million · EF1 · 65 events
- Heat in Arizona, June 26, 20181 death · 1 event
- Excessive Heat in Montana, June 26 to 28, 20181 death · 1 event
- Tornado and Hail in North Dakota, June 26, 2018$950,000 · EF0 · 28 events
- Tornado and Flash Flooding in Missouri, June 26, 2018$57,000 · EF1 · 51 events
- Flooding and Damaging Winds in Kentucky, June 26 to 27, 20183 injured · $214,000 · 74 kt wind · 10 events
- Flash Flooding and Damaging Winds in Indiana, June 26, 2018$663,000 · 78 kt wind · 7 events
- Hail and Damaging Winds in Mississippi, June 26 to 30, 2018$285,000 · 60 kt wind · 11 events
- Tornado and Hail in Missouri, June 26, 2018$150,000 · EF0 · 17 events
- Damaging Winds in Georgia, June 26 to 27, 20183 injured · $54,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 763141, 763142.